What should be done for opioid withdrawal symptoms?
User rating for this question
I need to consult with a doctor involved in drug rehab
Posted Wed, 12 Feb 2014 in Drug Abuse
Answered by Dr. Preeti Parakh 5 hours later
Brief Answer: Explained below. Detailed Answer: Hi, Welcome to Healthcare Magic! I have gone through your step-son's history. He has been off Suboxone for 4 days and now, he is in opioid withdrawal. Opioid withdrawal consists of muscle cramps and bone aches, diarrhea, abdominal cramps, running nose, lacrimation, gooseflesh, yawning, fever, pupillary dilation, hypertension, tachycardia etc. There can also be restlessness, irritability, low mood, tremor, weakness, nausea, and vomiting. Persons with opioid dependence seldom die from opioid withdrawal, unless they have a severe pre-existing physical illness such as cardiac disease. Withdrawal from Suboxone is very mild as compared to that from other opioids. The worst will be over within 7 to 10 days. After that, minimal symptoms may or may not persist for a few weeks. However, if he is not getting his other medications (lithium, depakote) as well, then things may turn very bad. Please talk to the jail authorities and tell them about his medications. I am sure they will make sure he has access to them. Hope this clears up things up for you. Please feel free to ask if you need any clarifications. Best wishes. Dr Preeti Parakh MD Psychiatry